Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Jul 19, 2012, 11:21 PM CDT for Newton County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 20, 2012, 12:05 AM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WWUS84 KLZK 200421
SPSLZK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1121 PM CDT THU JUL 19 2012
ARZ012-021-200505-
JOHNSON AR-NEWTON AR-
1121 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NEWTON AND EXTREME
NORTHERN JOHNSON COUNTIES UNTIL MIDNIGHT CDT...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTH OF LOST VALLEY SP...MOVING SOUTH
AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... WALNUT...
UPPER BUFFALO WILDERNESS AREA... SWAIN...
SALUS... PONCA... NAIL...
MOSSVILLE... LOW GAP... FALLSVILLE...
BOXLEY... TAYLOR MTN... STOVERVILLE...
STEEL CREEK... SHILOH MTN... RYKER...
REEVES... PAXTON KNOB...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3607 9329 3574 9323 3573 9353 3589 9352
3589 9351 3595 9350 3598 9346 3606 9345
TIME...MOT...LOC 0422Z 357DEG 9KT 3597 9340
$$
JGOUDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:59 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 19, 6:59 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 659 PM CDT THU JUL 19 2012 .AVIATION...20/00Z TAF CYCLE SCTD/NUMEROUS SHRA/TSRA CONTS TO DROP SLOLY SWD ACRS NRN AR ATTM. EXPECT OVERALL WEAKENING TREND IN THE NEXT FEW HRS WITH THE LOSS OF DAYTIME HEATING. A FEW STORMS STILL LINGER ACRS CNTRL AR...WITH VCTS MENTIONED AT KLIT EARLY THIS EVENING. MOST OTHER FCST SITES SHLD NOT BE IMPACTED BY CONVECTION...SO VFR CONDS WL CONT THRU MUCH OF THE PD. ADDITIONAL STORMS ARE EXPECTED TO REFORM ON FRI... MAINLY ACRS CNTRL AND SRN AR...AS A FNTL BNDRY DROPS SWD INTO AR AND INTERACTS WITH RESIDUAL OUTFLOW BNDRY/S. /44/ && .PREV DISCUSSION... /ISSUED 237 PM CDT THU JUL 19 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT IN THE NEXT FEW HOURS...THE BIG STORY WILL BE THE PULSE-TYPE STORMS. SOME OF THE STRONGER ONES WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...ESPECIALLY AS THEY COLLAPSE. THE STORMS WILL DIMINISH AFTER SUNSET. UPPER RIDGING CENTERED OVER THE PLAINS WILL PUSH A FRONTAL BOUNDARY TOWARD THE REGION TONIGHT AND FRIDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THE BOUNDARY MOVES INTO ARKANSAS BY FRIDAY MORNING. PRE-FRONTAL HEATING AND MOISTURE/ INSTABILITY POOLING AHEAD OF THE BOUNDARY WILL BE ENOUGH TO PRODUCE A THREAT OF STRONG TO SEVERE THUNDERSTORMS...PARTICULARLY ALONG AND SOUTH OF INTERSTATE 40. SIMILAR TO TODAY/S SETUP... DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM ANY STRONG/SEVERE STORMS...AND COVERAGE WILL BE ISOLATED OR SCATTERED. DRIER AIR WILL ACCOMPANY THE FRONT...WHICH WILL MOVE IN AND STALL/WASH OUT OVER THE AREA. THE DRIER AIR WILL HANG ON THROUGH THE WEEKEND...WHICH SHOULD BE ENOUGH TO KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA. LONG TERM...MONDAY THROUGH THURSDAY UPPER LEVEL RIDGE WILL BE FIRMLY IN PLACE ACROSS THE CENTRAL CONUS...WITH AR JUST ON THE SRN PERIPHERY OF THE CENTER OF THIS RIDGE EARLY IN THE PERIOD. AS A RESULT...KEEP SLIGHT CHANCE POPS ACROSS THE SRN THIRD OF THE CWA FOR DIURNALLY DRIVEN CONVECTION ON MON. BEYOND THAT...THE UPPER RIDGE WILL BROADEN ENOUGH THAT POPS WILL BE LOW ENOUGH TO KEEP MENTION OF OUT FORECAST THROUGH THE END OF THE FORECAST. WHILE SOME ISOLATED DIURNALLY DRIVEN CONVECTION WILL STILL BE POSSIBLE...CHANCES TOO LIMITED TO MENTION PRECIP AT THIS TIME. TEMPS WILL ALSO BE ABOVE AVERAGE...WITH HIGHS GENERALLY IN THE MID 90S TO LOW 100S. LOWS WILL BE IN THE UPPER 60S TO UPPER 70S. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARKANSAS-BRADLEY-CALHOUN- CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON- JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE- POPE-PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. &&
Hazardous weather outlook, Jul 19, 6:25 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 625 PM CDT THU JUL 19 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 625 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF NORTH ARKANSAS THIS EVENING AS A WEAK UPPER DISTURBANCE DROPS SLOWLY SOUTHWARD. SOME STRONG AND SEVERE STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS...WITH DAMAGING WINDS THE MAIN THREAT. ELSEWHERE ACROSS THE AREA...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BUT WILL REMAIN SPOTTY IN NATURE. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MOST OF THE ACTIVITY IS EXPECTED TO GRADUALLY DECREASE LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE IS A HIGH WILDFIRE DANGER DUE TO CONTINUING DROUGHT CONDITIONS AND DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AFOREMENTIONED WEAK UPPER DISTURBANCE WILL CONTINUE TO SLOWLY DROP SOUTH THROUGH TOMORROW AFTERNOON...WITH ISOLATED TO SCATTERED WILL SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE SOUTHERN HALF OF THE AREA. SOME OF THESE STORMS COULD BECOME BRIEFLY SEVERE DURING THE AFTERNOON HOURS ON FRIDAY...WITH DAMAGING WINDS THE MAIN THREAT. SOMEWHAT DRIER AIR WILL FILTER INTO THE STATE FROM THE NORTH BEHIND A WEAK FRONT ASSOCIATED WITH THIS UPPER DISTURBANCE. THIS WILL LIMIT THE POTENTIAL FOR AFTERNOON SHOWERS AND THUNDERSTORMS FOR A GOOD PORTION OF THE STATE THIS WEEKEND. HOWEVER...PORTIONS OF SOUTHERN ARKANSAS WILL REMAIN IN HIGHER MOISTURE...WITH AFTERNOON ISOLATED SHOWERS AND THUNDERSTORM MORE POSSIBLE. THE OPPRESSIVE HEAT WILL CONTINUE TO BE A SIGNIFICANT THREAT THROUGH EARLY NEXT WEEK AS TEMPERATURES HOVER AROUND 100 DEGREES. HEAT INDICES WILL RANGE FROM 100 TO 110 THIS WEEKEND...WITH THE HIGHEST VALUES ACROSS THE SOUTHERN SECTIONS OF THE STATE WHERE HIGHER HUMIDITY LEVELS WILL REMAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/62/44
In the hours before
Special weather statement, Jul 19, 8:01 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 PM CDT THU JUL 19 2012
ARZ012-021-200145-
JOHNSON AR-NEWTON AR-
801 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND NORTHERN
JOHNSON COUNTIES UNTIL 845 PM CDT...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES NORTHWEST OF UPPER
BUFFALO WILDERNESS AREA...OR 8 MILES WEST OF LOST VALLEY SP...MOVING
SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... WALNUT...
UPPER BUFFALO WILDERNESS AREA... DEVILS KNOB...
WAYTON... SWAIN... SALUS...
PONCA... NAIL... MOSSVILLE...
FALLSVILLE... DEER... COWELL...
CATALPA... BOXLEY... TAYLOR MTN...
STOVERVILLE... SHILOH MTN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3610 9346 3580 9313 3566 9353 3577 9357
3577 9352 3588 9353 3589 9351 3595 9350
3596 9347 3600 9345 3607 9345 3608 9349
TIME...MOT...LOC 0101Z 332DEG 23KT 3598 9351
44Local storm report, Jul 19, 8:14 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
814 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST LITTLE ROCK AIR FORCE B 34.92N 92.15W
07/19/2012 M54 MPH PULASKI AR OTHER FEDERAL
&&
44Special weather statement, Jul 19, 8:28 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 828 PM CDT THU JUL 19 2012 ARZ043-044-200215- PULASKI AR-SALINE AR- 828 PM CDT THU JUL 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND WESTERN PULASKI COUNTIES UNTIL 915 PM CDT... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF LAKE NORRELL...OR 13 MILES SOUTHWEST OF LAKE MAUMELLE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LAKE NORRELL... PARON... GRAPE... CONGO... BLAND... AVILLA... SCHOOLHOUSE MTN... KENTUCKY... JENNINGS MTN... HORSESHOE MTN... COLE MTN... COLD SPRING MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3469 9246 3456 9268 3477 9279 3482 9271 TIME...MOT...LOC 0129Z 317DEG 13KT 3474 9271 225
Local storm report, Jul 19, 9:51 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
951 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG ICO 34.45N 92.35W
07/19/2012 GRANT AR LAW ENFORCEMENT
DAMAGE TO A HOUSE WAS REPORTED IN THE TOWN OF ICO.
&&
225Special weather statement, Jul 19, 11:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 PM CDT THU JUL 19 2012
ARZ021-030-200505-
JOHNSON AR-LOGAN AR-
1120 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN AND WESTERN
JOHNSON COUNTIES UNTIL MIDNIGHT CDT...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF HORSEHEAD LAKE...OR 16 MILES
NORTHWEST OF CLARKSVILLE...MOVING SOUTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WOODLAND... SCRANTON... HOYT...
HORSEHEAD LAKE... HINKLE... HARTMAN...
YALE... UNION CITY... ROSEVILLE...
OARK... MORRISON BLUFF... HUNT...
HARMONY... FRILEY... COAL HILL...
CATALPA... WOLF PEN REC AREA... WHITE OAK...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 55.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3538 9375 3537 9372 3538 9371 3571 9371
3576 9369 3572 9347 3533 9354 3537 9374
3538 9374 3537 9375 3538 9382 3542 9381
TIME...MOT...LOC 0421Z 013DEG 14KT 3565 9361
56Special weather statement, Jul 19, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1121 PM CDT THU JUL 19 2012
ARZ012-021-200505-
JOHNSON AR-NEWTON AR-
1121 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NEWTON AND EXTREME
NORTHERN JOHNSON COUNTIES UNTIL MIDNIGHT CDT...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTH OF LOST VALLEY SP...MOVING SOUTH
AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... WALNUT...
UPPER BUFFALO WILDERNESS AREA... SWAIN...
SALUS... PONCA... NAIL...
MOSSVILLE... LOW GAP... FALLSVILLE...
BOXLEY... TAYLOR MTN... STOVERVILLE...
STEEL CREEK... SHILOH MTN... RYKER...
REEVES... PAXTON KNOB...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3607 9329 3574 9323 3573 9353 3589 9352
3589 9351 3595 9350 3598 9346 3606 9345
TIME...MOT...LOC 0422Z 357DEG 9KT 3597 9340
JGOUDSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:35 PM CDT | Special Weather Statement | LZK | Pulaski | 30 min |
| Jul 19, 7:44 PM CDT | Special Weather Statement | LZK | Saline | 46 min |
| Jul 19, 8:01 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jul 19, 8:28 PM CDT | Special Weather Statement | LZK | Saline | 47 min |
| Jul 19, 11:33 PM CDT | Special Weather Statement | LZK | Ouachita | 47 min |
| Jul 20, 12:00 AM CDT | Special Weather Statement | LZK | Newton | 45 min |
| Jul 20, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 45 min |
| Jul 20, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 33 min |
| Jul 20, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 31 min |
| Jul 20, 6:08 PM CDT | Special Weather Statement | LZK | Calhoun | 42 min |
| Jul 20, 6:49 PM CDT | Special Weather Statement | LZK | Ouachita | 31 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.